MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED; REDUCED SIZE 23 AORTIC

SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED; REDUCED SIZE 23 AORTIC
Model Number R5
Medical Device Problem Codes Perivalvular Leak (1457); Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Regurgitation (1716); No Information (3190)
Date of Event 10/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient tracking form does not indicate the reason for the valve explantation.The present case has been deemed reportable in conservative way.The reintervention, without a clear reported reason, can be considered potentially a serious injury.On basis of the information available, is not clear if the replacement of the r5-023 with a r5-025 (same brand and model but bigger size) was due to a potential deficiency in the performances or to anatomical and/or phisiological reasons.The review of the device history record is ongoing.Valve not available.
 
Event or Problem Description
Information from patient trkg ((b)(6) 2016): we received a 2nd prf for patient ((b)(6) male, dob (b)(6) 1969) who has a r5-023 implanted in 2013.Details as: r5-023 sn # (b)(4) implanted on (b)(6) 2013 at (b)(6) med ctr (b)(6).R5-025 sn # (b)(4) implanted on (b)(6) 2016 at (b)(6) med ctr (b)(6).
 
Additional Manufacturer Narrative
Based on the information provided, this was a case of paravalvular leak.A carbomedics reduced aortic valve, size 23 was originally implanted.This was later explanted and replaced with a carbomedics reduced aortic valve, size 25.This suggests that the event may be attributable to a mis-sizing.However, given that the device was not available for analysis, no further investigation can be conducted at this time.
 
Additional Manufacturer Narrative
The manufacturer received the following additional information on (b)(6) 2017.The valve was removed due to a paravalvular leak.The patient was discharged without incident and is doing well to date.A complete manufacturing and material records review for the device was performed on (b)(6) 2017.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the review conducted, no manufacturing deficits were identified.However, as the device is not available for return, no further investigation can be performed at this time, and the root cause of the event cannot be determined.The manufacturer is aware of the late reporting of this additional information.Device not available for return.

Brand Name
CARBOMEDICS REDUCED
Common Device Name
REDUCED SIZE 23 AORTIC
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
via crescentino sn
saluggia, vc 13040
IT  13040
MDR Report Key6126944
Report Number3005687633-2016-00021
Device Sequence Number786811
Product Code LWQ
UDI-Device Identifier08022057012784
UDI-Public(01)08022057012784(240)R5-023(17)160702
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/02/2017
Device Model NumberR5
Device Catalogue NumberR5-023
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by Manufacturer11/16/2017
11/16/2017
Initial Report FDA Received Date11/24/2016
Supplement Report FDA Received Date11/17/2017
11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR